What happens next?

I'm 27 and have had endometriosis for some time now. I've had the laparoscopy and off the back of that started a 6 month treatment of hormones to stop the ovaries working. This treatment has now stopped and I am now back to square 1 and in absolute agony. Anyone been through or going through the same and give advice on what I should do next. Any help will be much appreciated as I'm beyond struggling through the pain. Also anyone else have pain in their hips with endo? X

14 Replies

  • Sorry to read this i was able to do another course of hormones as long as i took the add on drug livial with it. I was told by GP that i could not have it after 6 months but went to see Endo nurse and was given a prescription and told to continue the injections.

  • Thank you may have to go back and demand the injections again. Don't understand why you can only have 6 months prescribed especially if its working which it was for me. Yeah the side effects weren't great but I would have them any day to this pain x

  • I was told that I could only be given them for six months as they start to thin bones and the doctors weren't happy for them to be used longer, maybe this is the reason. I haven't had anything yet and really don't know whether I want to having read up on some of the side effects and reactions people have had!

  • Hi. I have experienced the same as you. My gynecologist was stumped as nothing worked, not even the injections. He said these injections are the "gold star" treatment and that they are the best tool they have to fight edno. He told me my only option now is a hysterectomy. I am scheduled for September. I'm 39 and have a child so I'm ok with it. I see you are only in your 20s so this may not be appropriate for you. Try lavender oil, mix it with a small amount of milk then run the hot water into it and fill the bath. I swear by this to help with my back pain. Don't know of it does anything or its psychological but who cares if it makes the pain feel better. Hope you get help soon :-) x

  • Thanks will have to try that heat usually does ease it for a little while x

  • Thank you may have to go back and demand the injections again. Don't understand why you can only have 6 months prescribed especially if its working which it was for me. Yeah the side effects weren't great but I would have them any day to this pain x

  • I had similar symptoms to you, and around your age had the mirena coil put in - I've had it several years and never looked back. Some people seem unable to tolerate it, but I just wondered if you've considered it as a more permanent solution?

  • I had the mirena in after having my daughter and had to have it removed as I was just bleeding all the time and it was supposed to stop periods oh no not me lol x

  • I'd recommend trying the mirena now that some time has passed from having your child. Your body might not have registered what the coil was trying to do so soon after giving birth but after some time you might find this time is better...?

    I had one fitted a couple of years ago (had to have it under general anaesthetic cus they struggled to fit it due to my age/not having had a child)... At first I was exhausted by it, I wanted to take it out myself but after six months it finally settled and now I hardly bleed at all. I still get awful pain but at least the bleeding is one less thing to worry about!! Highly recommend.

    Wishing you all the best, take care. SM x

  • Hi, I had the exact same, I'm 28 and things seem to be a little better. When u first come off the treatment the pain and mood swings are so much worse! I was straight back to the doctors when I came off mine, to just be told they have done all they can! This just fuelled me to find options myself. I looked up diets and exercise plans, and they are both really starting to work. Don't get me wrong the pain is still very much there but strong painkillers now seem to make a difference whereas before they didn't. Mood swings are just as bad but I am currently trying to find ways to help this too.

    Hope I have been help to u even just to know your not alone.

    Take care xx

  • What diet plan are you using? And you've just answered my next question is it normal to still have the side effects of the injections after stopping them as the hot flushes, night sweats and migrainesseem to be much worse. Please tell me these will go lol x

  • Yes you do still get the side effects afterwards, I remember panicking about the hot flushes thinking they would never go! But they did calm down and tgen stopped completely. To help the hot flushes at night I put ice cubes and cold water in a hot water bottle, it felt amazing lol. You can pick up the endo diet on google, but I now try to avoid meat (especially red meat) any citrus and white bread, white pasta etc. I started with gentle excersise which got easier. It honestly felt like the impossible at the start but I am glad I have stuck with it. Xx

  • you should be pregnant as fast as possible.

  • The main problem with any of the treatments is that it can induce the menopause. Docs don't like putting ladies in their 20's on these kinds of meds. The main prob is there is no cure, the meds are short term, unless you want to get rid of womb etc, however the NHS won't do this is you are under 40.

You may also like...